Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What is the treatment for restlessness and my arousal and mastubation triggering my trauma induced neuropathy?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
I am having trouble distinguishing between akathisia, mania, and gender dysphoria. My arousal and mastubation triggers my trauma induced neuropathy when I read transgender fiction, I feel slightly subjectively restless. I have a PRN beta blocker (prapronolol), as well as a longer-acting beta blocker (metropolol). I do have apathy today, but can be easily calmed down. I have good insight most of the time, good sleep, am a bit bored, but have little to no perceptual changes. I need an opinion.
Posted Sun, 23 Mar 2014 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 6 hours later
Brief Answer: clarification Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. Since how long continuously are you having this restlessness? 2. Any elated mood, big talks, reduced need for sleep, excessive talks, overspending, reduced need for sleep, over sexuality? 3. Are you on any antipsychotic? 4. Do you feel you are not comfortable with your gender? Since how long do yoi feel so? 5. For how long do you feel the restlessness? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for restlessness and my arousal and mastubation triggering my trauma induced neuropathy? 15 hours later
1. Since how long continuously are you having this restlessness? It varies by the day. Sometimes it is well-controlled. Sometimes I have to take an additional beta blocker. Sometimes I take nothing and try to control through music, reiki (as I did today), etc. 2. Any elated mood, big talks, reduced need for sleep, excessive talks, overspending, reduced need for sleep, over sexuality? Sometimes on nights when very symptomatic in some way I'll ask my friends about dressing up guys (only people I don't know well) this might be over sexuality... but I'm not having those symptoms directly now, although last night did get pretty bad when I took my meds later than usual, I took them and it self-corrected. 3. Are you on any antipsychotic? Geodon (ziprasidone) 40mg 4. Do you feel you are not comfortable with your gender? Since how long do yoi feel so? Since kindergarden, on and off. When I do male-oriented activities, I feel better, though it's complex, because even then I feel and fantasize about being one of the girls. 5. For how long do you feel the restlessness? It resolves within a few days. Very difficult to tell because I'm on the beta blockers, but the akathisia is episodic like the mania, I think.
 
 
Answered by Dr. Srikanth Reddy 9 hours later
Brief Answer: Akathesia it seems Detailed Answer: Hello Thanks for the additional information. From what you have stated it appears that you are having an inner subjective restlessness which is Akathesia and this precipitates on thinking about the transgender aspects and other aspects of sexuality. It may not be mania as such as mania symptoms ones start are continuous for weeks and it is a symptom complex and not really a single symptom. You may have some gender distress and believe me this is very common but unless you are really distressed about your thoughts, you may not be having a gender dysphoria. It seems to be a case of akathesia at present. I understand that you are already on beta blocekrs and those two are the good ones. Now the only thing which can be done is switching your antipsychotic drug. You are at present on Ziprasidone which is a known akathesia producing drug and you need to switch your antipsychotic to the one which is less akathesia producing. The options are olanzapine or quetiapine. Olanzapine can be started at 10mg and gradually increased to 20mg. Quetiapine can be started at 100mg and gradually increased to 300-400mg. You may discuss these option with your treating psychiatrist who can help you with a prescription. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for restlessness and my arousal and mastubation triggering my trauma induced neuropathy? 2 days later
Hi. Telling me that I don't have gender dysphoria ironically produces excessive masturbation, looking up stories about male bridesmaids, and wanting my masculinity to be eliminated metaphorically. Could the excessive masturbation be caused by the drugs? Could seroquel and geodon be used in concert to reduce akathisia?
 
 
Answered by Dr. Srikanth Reddy 7 hours later
Brief Answer: Drugs will not increase maturbation Detailed Answer: Hello Thanks for the follow-up. You may have a gender dysphoria but your current restlessness appears to be more of akathesia. Excessive masturbation cannot occur directly due to the drugs but can be a manifestation of restlessness of akathesia. Seroquel and geodon even if used together cannot reduce the akathesia. Basically geodon has to be withdrawn to reduce akathesia first. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor